Monday, September 12, 2011

4. What is the cause of the dyspnea, hypotension, and tachycardia? 5. What type of treatment does he need

4. What is the cause of the dyspnea, hypotension, and tachycardia? 5. What type of treatment does he need?
A 21 year old noncomplaint male with a history of type I (insulin-dependent) diabetes mellitus was found in a coma. His blood glucose was high, as well as his urine glucose, urine ketones, and serum ketones. His serum bicarbonate was <12 mEq/L. His respiration was exaggerated and his breath had an acetone odor. His blood pressure was 90/60 and his pulse weak and rapid (120).
Diabetes - 5 Answers
Random Answers, Critics, Comments, Opinions :
1 :
Looks like a test or homework question. Check your textbooks for the answers. Do an internet search. You are not going to learn having answers spoon fed for you. Y! Answers will not be available to you when it comes to taking your boards.
2 :
he needs insulin and sodium bicarb and i bet his potassium is high also.His dyspnea is probably due to the lungs trying to restore his acid base balance.I would think his low blood pressure would be due to shock and rapid pulse due to the heart trying to compensate.He most surely is severely dehydrated and has a low circulating blood volume.
3 :
The description of the patient is that of diabetic ketoacidos. He needs fluid replacement, high flow oxygen (consider intubation), and insulin. I would also run a full blood panel on a routine schedule and consider possible organ damage. As for your headline questions: dyspnea, hypotension and tachycardia can be caused by numerous things (too many to list). Common treatments are fluid replacement, adenosine and vagal maneuvers (if I remember correctly). Confirm PSVT using 12-lead EKG if available. Sorry if this isn't a complete list, but I hope it helps.
4 :
this is mostly what so called metabolic acidosis due to failure of glucose to be utilized by cells of the body in-spite high extracellular glucose level in blood. so body try to get glucose from other sources rather than carbohydrates ,like breaking down fat ..resulting in what so called ketone bodies formation circulating in blood which is acidic , treatment should be at hospital by controlled iv fluid/ insulin/ electrolyte replacement and iv bicarbonate if needed plus control of underlying cause like infection water loss inadequate insulin intake etc....
5 :
This is a serious question and a serious problem and should be answered by a professional only. What is this, a question on your examination?

 Read more discussions :